Alert archive / Louisiana / Flash Flood Warnings in 2025
Flash Flood Warning 48, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 13, 2025, 5:26 AM CDT for Iberia Parish, Saint Martin Parish, Louisiana. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2025, 5:26 AM CDT (10:26 UTC)
- Expired
- Jun 13, 2025, 11:18 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iberia Parish, LA, Saint Martin Parish, LA
The radar
The Hammond radar (KHDC), 127 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 8:58 AM CDT | FLASH FLOOD | 2 Nne New Iberia, LA | A couple inches of water reported in a home to the Red Cross. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 212 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
682
WGUS54 KLCH 131026
FFWLCH
LAC045-099-131330-
/O.NEW.KLCH.FF.W.0048.250613T1026Z-250613T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
526 AM CDT Fri Jun 13 2025
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northwestern Iberia Parish in south central Louisiana...
Central St. Martin Parish in south central Louisiana...
* Until 830 AM CDT.
* At 526 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 4 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
New Iberia, Catahoula, Jeanerette, Loreauville, Lake Fausse Pointe
and Lydia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3025 9158 3024 9156 3023 9149 2995 9161
2995 9162 2987 9169 2992 9191 3027 9171
FLASH FLOOD...RADAR INDICATED
$$
Jones2 follow-up statements
666
WGUS54 KLCH 131230
FFWLCH
LAC045-099-131630-
/O.EXT.KLCH.FF.W.0048.000000T0000Z-250613T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
730 AM CDT Fri Jun 13 2025
The National Weather Service in Lake Charles has extended the
* Flash Flood Warning for...
Northwestern Iberia Parish in south central Louisiana...
Central St. Martin Parish in south central Louisiana...
* Until 1130 AM CDT.
* At 730 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
3 and 5 inches of rain have fallen. Additional rainfall amounts of
1 to 3 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
New Iberia, Catahoula, Jeanerette, Loreauville, Lake Fausse Pointe
and Lydia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3025 9158 3024 9156 3023 9149 2995 9161
2995 9162 2987 9169 2992 9191 3027 9171
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Jones779
WGUS74 KLCH 131618
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
1118 AM CDT Fri Jun 13 2025
LAC045-099-131628-
/O.CAN.KLCH.FF.W.0048.000000T0000Z-250613T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iberia LA-St. Martin LA-
1118 AM CDT Fri Jun 13 2025
...FLASH FLOOD WARNING FOR NORTHWESTERN IBERIA AND CENTRAL ST.
MARTIN PARISHES HAS BEEN REPLACED WITH A FLOOD WARNING...
&&
LAT...LON 3025 9158 3024 9156 3023 9149 2995 9161
2995 9162 2987 9169 2992 9191 3027 9171
$$
Stigger/87What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:42 AM CDT, 1 hour 44 minutes earlier. Its key messages:
- A Flash Flood watch has been posted for lower Southeast Tx and South Central LA into Saturday evening where periods of training precipitation over saturated soils are likely to occur
- A Marginal to Slight risk of excessive rainfall has been outlined across across the forecast area
- High rain chances will persist into this weekend; slightly lower chances early to mid next week
Area forecast discussion, Jun 13, 3:42 AM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
342 AM CDT Fri Jun 13 2025
...New SHORT TERM, LONG TERM, MARINE...
.KEY MESSAGES...
- A Flash Flood watch has been posted for lower Southeast Tx and
South Central LA into Saturday evening where periods of training
precipitation over saturated soils are likely to occur
- A Marginal to Slight risk of excessive rainfall has been
outlined across across the forecast area
- High rain chances will persist into this weekend; slightly lower
chances early to mid next week
&&
.SHORT TERM...
(Today through Sunday night)
Issued at 325 AM CDT Fri Jun 13 2025
A shallow shortwave trough is forecast to slowly lift north
through the afternoon into the Missouri Valley tonight. Locally
along the Gulf Coast, an enhanced Jet region has developed leading
to moisture convergence across the area. A low level - near
surface trough axis extending along south central LA will meander
across the forecast through this evening while lifting north with
the parent upper level trough. Scattered showers and thunderstorms
likely to increase in coverage across SETX and south central LA
during from daybreak through the early afternoon.
With warm surface temperatures and dewpoints, there will be an axis
of higher instability to lift through the area prompting a flash
flooding threat where cells with greater depth training over already
saturated soil may occur. Additionally,lowered Upshear Corfidi
vectors further substantiate a flash flood threat for lower SETX /
SWLA region through into this evening. Naturally with mostly cloudy
to overcast skies, many locations will see temperatures trend in the
low to mid 80's. However a few pockets of sunshine can easily bump
highs closer toward 90°F.
By Saturday the axis of stronger moisture convergence shifts further
east across the Mississippi Valley. This evolution in the pattern
still allows for a healthy onshore flow with a weak boundary to
waver between the coastal and marine zones throughout the afternoon.
That said, speed divergence aloft shifts north of us leaving the
environment more conditional upon colliding outflow boundary and
land / Seabreeze interactions. With a little more sunshine in the
mix, temperatures likely to hedge further toward 90°F.
Hereafter, broad high pressure across the western Atlantic into the
central Gulf persists moist onshore flow through the remainder of
the weekend which will keep scattered PoPs through the remainder of
the weekend.
&&
.LONG TERM...
(Monday through Friday)
Issued at 325 AM CDT Fri Jun 13 2025
The pattern in the long range keeps appreciable rainfall throughout
the new work week ahead as a portion of the downstream trough
becomes cutoff from the northern stream and develops a closed upper
level low hanging over the NW Gulf. As this feature appears to stall
over the region, this creates an unsettled nature to timing and
amounts of precipitation through the week. While rainfall will lean
on the above normal side of climatology temperatures will keep
closer to par to the low 90's.
&&
.AVIATION...
(06Z TAFS)
Issued at 1143 PM CDT Thu Jun 12 2025
Light winds and high clouds continue through the next few hours.
Only exception will be AEX where patchy ground fog will continue
to be possible through sunrise. For the I-10 terminals, convection
is expected to develop early, likely prior to sunrise, near the
coast and spread north. This first round of storms may be
followed by a brief lull but convection is expected to blossom
further by mid-morning particularly between I-10 and the coast.
Showers and storms will likely persist well into the afternoon,
bringing reductions in VIS, elevated winds, lower CIGs, and
frequent lightning. By the late afternoon convection should begin
to wane, tapering off completely near sunset.
&&
.MARINE...
Issued at 325 AM CDT Fri Jun 13 2025
Light to occasionally modest onshore flow and low seas will
persist through this week. Small craft should exercise caution
remains through 7AM. Elevated thunderstorm chances will linger
through the week and the upcoming weekend which may cause locally
higher winds and seas.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 88 71 91 73 / 80 20 70 20
LCH 87 76 90 76 / 80 20 60 10
LFT 88 75 90 75 / 80 20 70 10
BPT 86 76 90 76 / 80 20 50 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Saturday evening for LAZ033-044-045-055-073-
074-141>143-152>154-241>243-252>254.
TX...Flood Watch through Saturday evening for TXZ201-261-262-515-516-
615-616.
GM...None.
&&
SHORT TERM...30
LONG TERM....30
AVIATION...17In the hours before
Special weather statement, Jun 13, 1:29 AM CDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
129 AM CDT Fri Jun 13 2025
LAZ044-045-152-153-130645-
Upper Vermilion LA-Upper Iberia LA-Lafayette LA-Upper St. Martin LA-
129 AM CDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN IBERIA...SOUTHERN
LAFAYETTE AND NORTHEASTERN VERMILION PARISHES THROUGH 145 AM CDT...
At 129 AM CDT, Doppler radar was tracking a strong thunderstorm near
Erath, or near Abbeville, moving north at 10 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Lafayette, Abbeville, Scott, Broussard, Youngsville, Erath, Maurice,
Jefferson Island, Ridge, and Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2996 9206 2997 9209 2997 9210 3018 9224
3025 9192 2998 9193 2996 9202
TIME...MOT...LOC 0629Z 169DEG 11KT 3000 9203
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CalhounSpecial weather statement, Jun 13, 3:06 AM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
306 AM CDT Fri Jun 13 2025
LAZ044-045-130845-
Lafayette LA-Upper St. Martin LA-
306 AM CDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LAFAYETTE AND
NORTHWESTERN ST. MARTIN PARISHES THROUGH 345 AM CDT...
At 306 AM CDT, Doppler radar was tracking a strong thunderstorm near
St. Martinville, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Lafayette, Catahoula, Breaux Bridge, St. Martinville, Broussard,
Youngsville, Henderson, Cade, Cecilia, and Parks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3016 9163 3007 9191 3007 9195 3006 9196
3005 9198 3020 9207 3042 9187 3039 9180
TIME...MOT...LOC 0806Z 224DEG 7KT 3020 9188
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CalhounSpecial weather statement, Jun 13, 4:52 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
452 AM CDT Fri Jun 13 2025
LAZ044-143-152-243-131030-
Upper Vermilion LA-Southern Acadia LA-Lafayette LA-
Northern Acadia LA-
452 AM CDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LAFAYETTE AND
EASTERN ACADIA PARISHES THROUGH 530 AM CDT...
At 452 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rayne, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Crowley, Scott, Rayne, Duson, Branch, Mire, and Indian Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3019 9243 3041 9226 3036 9217 3035 9217
3035 9216 3032 9216 3032 9214 3030 9214
3032 9211 3030 9207 3008 9226
TIME...MOT...LOC 0952Z 216DEG 17KT 3019 9231
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
JonesThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:29 AM CDT | Special Weather Statement | LCH | Lafayette | 16 min |
| Jun 13, 2:26 AM CDT | Flood Watch | LCH | Acadia, Calcasieu, Cameron, Iberia, Jefferson Davis, Lafayette and 4 more | 41 hr |
| Jun 13, 2:46 AM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 7 hr |
| Jun 13, 3:06 AM CDT | Special Weather Statement | LCH | Lafayette | 39 min |
| Jun 13, 3:52 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 23 min |
| Jun 13, 4:01 AM CDT | Tornado Warning | LCH | Iberia, Vermilion | 13 min |
| Jun 13, 4:13 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 47 min |
| Jun 13, 4:52 AM CDT | Special Weather Statement | LCH | Acadia | 38 min |
| Jun 13, 4:57 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 33 min |
| Jun 13, 5:33 AM CDT | Special Weather Statement | LCH | Lafayette | 27 min |
| Jun 13, 5:37 AM CDT | Special Weather Statement | LCH | Saint Martin | 23 min |
| Jun 13, 5:43 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 32 min |
| Jun 13, 6:16 AM CDT | Special Weather Statement | LCH | Lafayette | 29 min |
| Jun 13, 6:17 AM CDT | Special Weather Statement | LCH | Saint Martin | 28 min |
| Jun 13, 6:46 AM CDT | Special Weather Statement | LCH | Saint Martin | 29 min |
| Jun 13, 7:25 AM CDT | River Flood Watch | LCH | Beauregard, Calcasieu | 3 hr |
| Jun 13, 7:35 AM CDT | Special Marine Warning | LCH | 25 min | |
| Jun 13, 7:45 AM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 6 days |
| Jun 13, 9:54 AM CDT | Areal Flood Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 3 hr |
| Jun 13, 10:29 AM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 24 days |
| Jun 13, 11:18 AM CDT | Areal Flood Warning | LCH | Iberia, Saint Martin | 102 min |
| Jun 13, 11:25 AM CDT | Special Weather Statement | LCH | Calcasieu | 35 min |
| Jun 13, 11:26 AM CDT | Flash Flood Warning | LCH | Calcasieu | 5 hr |
| Jun 13, 12:21 PM CDT | Flash Flood Warning | LCH | Calcasieu | 4 hr |
| Jun 13, 12:46 PM CDT | Flash Flood Warning | LCH | Calcasieu | 2 hr |
| Jun 13, 12:47 PM CDT | Special Weather Statement | LCH | Calcasieu | 28 min |
| Jun 13, 1:24 PM CDT | Special Marine Warning | LCH | 36 min | |
| Jun 13, 3:05 PM CDT | Special Marine Warning | LCH | 25 min |
Nearby
Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.